Jump to content

JosieBarbara: Viibryd tapering down


JosieBarbara

Recommended Posts

Hi, everyone!

 

I'm a 60-year-old female who has been on various antidepressants for ten years. I was originally diagnosed with general anxiety disorder. My anxiety, phobias, and general mood have greatly improved since I began taking antidepressants, and I have no wish to go off them completely. (I tried several years ago, was off all medication for a year, and simply could not adjust to life emotionally anymore, so I went back on medication.

 

My doctor prescribed Vibryyd for me a little over a year ago because of sexual side effects from the medication I was on at the time. It worked like a charm for almost a year, and then things begin to be hit and miss, and finally my sexual response disappeared completely.I also have gained ten pounds since I have been on Vibryyd, and I believe this medication is the culprit.

 

My doctor suggested trying 20 mg daily instead of the 40 mg that I was on, but being cautious, I decided to taper down more slowly than that. At first I used a pill-cutter and tried to adjust to what I thought would be perhaps a 36 mg dose, but I had quite a few emotional symptoms, plus a few patches of red itchy skin. I then bought a small digital scale and have been trying to weigh out the pill pieces to around 39 or 40 grams. (I have noticed that the uncut tabs are actually slightly over 40 grams). Being more precise with my dosing has so far seemed to work better for me.

 

I would really appreciate any help and advice any of you could give me on the subject of tapering.

 

Thank you.

Edited by ChessieCat
Added paragraphs and drug tags

Tapering down Vibryyd

Link to comment
  • Moderator Emeritus

Welcome, JosieBarbara. 

 

You may want to start by reading some of the information on this site. A good place to start are the Read These First threads: http://survivingantidepressants.org/index.php?/forum/2-read-this-first/

 

Again, welcome. 

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment
  • Moderator Emeritus

Hi JB and welcome to SA,

 

It's good that you have found this site and there is a wealth of excellent information and lots of support.

 

Thanks SkyBlue for starting Josie off with the Read This First.

 

We request all members to Please put your Withdrawal History in Signature.  Details of the last 12-18 months and a summary of anything before than helps us to make suggestions based on your individual situation.  It is important to please include all drugs, dates, doses and how you decreased/increased.  Please remember to update whenever you make a change so it remains current.  Thank you.

 

Here are some more links to check out:

 

Why taper by 10% of my dosage?

 

Tips for tapering off Viibryd (vilazodone)

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy